MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM MEDULLARY REAMER HEAD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM MEDULLARY REAMER HEAD
Model Number 352.125
Medical Device Problem Codes Device Slipped (1584); Failure to Cut (2587); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date, after a visual inspection a synream flexible shaft tip was noticed to be worn and damaged.The synream flexible shaft was tried on different reaming heads and was connected loosely on the shaft.The 12.5mm synream medullary reamer head fit loosely on the assembly and dull.There was no patient involvement.This report is for one (1) 12.5mm medullary reamer head this is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6- synream reamer head 12.5 was received.Visual inspection of the device was identified to be dull, confirming the complaint condition.Functional test was performed and identified that the flexible reamer shaft was loose in coupling with the medullary reamer head.The internal diameter of the synream medullary reamer head was intended to be 4.9 to 5.0 and was measured to be 4.92mm which is within specification.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation conclusion: visual inspection, functional test, dimensional inspection and document review were performed during the investigation.Though definitive root cause cannot be determined, repeated use and service for 15 years might have contributed to the complaint condition.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 352.125 lot: 2100432 (b)(4).Release to warehouse date: 24.Sep.2004 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8465865
Report Number2939274-2019-57179
Device Sequence Number1628596
Product Code HTO
UDI-Device Identifier10886982194251
UDI-Public(01)10886982194251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.125
Device Catalogue Number352.125
Device Lot Number2100432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/23/2019
05/14/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/09/2019
05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1